Article Text

PDF

Piroxicam induced submassive necrosis of the liver.
  1. D Paterson,
  2. P Kerlin,
  3. N Walker,
  4. S Lynch,
  5. R Strong
  1. Department of Gastroenterology and Hepatology, Brisbane, Australia.

    Abstract

    Several widely used non-steroidal anti-inflammatory drugs have been reported as causing severe hepatitis. Three cases of severe acute hepatitis have been reported in association with piroxicam. A fatal submassive necrosis that occurred in a 68 year old lady who had received piroxicam for 15 months is described. A 48 year old man who developed submassive hepatic necrosis six weeks after beginning piroxicam but was successfully treated with orthotopic liver transplantation is also reported. Piroxicam may induce submassive necrosis of the liver, probably as an idiosyncratic reaction.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.